Alert archive / Nebraska / Heat Advisories in 2021

Heat Advisory 1, NWS Cheyenne, WY

July 26, 20214 counties in Nebraska; Goshen County, Niobrara County, Wyoming

NWS Cheyenne, WY issued this heat advisory at Jul 26, 2021, 7:34 PM MDT for 4 counties in Nebraska; Goshen County, Niobrara County, Wyoming. It took effect at Jul 27, 2021, 12:00 PM MDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2021, 7:34 PM MDT (01:34 UTC)
In effect from
Jul 27, 2021, 12:00 PM MDT
Expired
Jul 28, 2021, 8:52 PM MDT
In force
33 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY, Niobrara County, WY

The radar

The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2957 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

670 
WWUS75 KCYS 270134
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
734 PM MDT Mon Jul 26 2021

NEZ002-003-019-095-096-WYZ102-108-280615-
/O.NEW.KCYS.HT.Y.0001.210727T1800Z-210729T0600Z/
Dawes County-Box Butte County-Scotts Bluff County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Goshen County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, 
and Torrington
734 PM MDT Mon Jul 26 2021

...HEAT ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT...

* WHAT...Heat index values up to 99 expected.

* WHERE...In Wyoming, Niobrara County and Goshen County. In 
  Nebraska, Dawes County, Box Butte County, Scotts Bluff County, 
  Northern Sioux County and Southern Sioux County.

* WHEN...From noon Tuesday to midnight MDT Wednesday night.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Low temperatures will exceed 70 degrees
  which may not give relief from the daytime heat. Please stay
  hydrated.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

AW/CH/MD
5 follow-up statements
679 
WWUS75 KCYS 270807
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
207 AM MDT Tue Jul 27 2021

NEZ002-003-019-095-096-WYZ102-108-280000-
/O.CON.KCYS.HT.Y.0001.210727T1800Z-210729T0600Z/
Dawes County-Box Butte County-Scotts Bluff County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Goshen County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, 
and Torrington
207 AM MDT Tue Jul 27 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT WEDNESDAY NIGHT...

* WHAT...Heat index values up to 101 expected.

* WHERE...In Wyoming, Niobrara County and Goshen County. In 
  Nebraska, Dawes County, Box Butte County, Scotts Bluff County, 
  Northern Sioux County and Southern Sioux County.

* WHEN...From Noon Tuesday to Midnight MDT Wednesday night.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Low temperatures will exceed 70 degrees
  which may not give relief from the daytime heat. Please stay
  hydrated.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
519 
WWUS75 KCYS 270808 CCA
NPWCYS

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Cheyenne WY
208 AM MDT Tue Jul 27 2021

NEZ002-003-019-095-096-WYZ102-108-280000-
/O.COR.KCYS.HT.Y.0001.210727T1800Z-210729T0600Z/
Dawes County-Box Butte County-Scotts Bluff County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Goshen County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, 
and Torrington
208 AM MDT Tue Jul 27 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT WEDNESDAY NIGHT...

* WHAT...Heat index values up to 101 degrees expected.

* WHERE...In Wyoming, Niobrara County and Goshen County. In 
  Nebraska, Dawes County, Box Butte County, Scotts Bluff County, 
  Northern Sioux County and Southern Sioux County.

* WHEN...From Noon Tuesday to Midnight MDT Wednesday night.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Low temperatures will exceed 70 degrees
  which may not give relief from the daytime heat. Please stay
  hydrated.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
615 
WWUS75 KCYS 272008
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
208 PM MDT Tue Jul 27 2021

NEZ002-003-019-095-096-WYZ102-108-280915-
/O.CON.KCYS.HT.Y.0001.000000T0000Z-210729T0600Z/
Dawes County-Box Butte County-Scotts Bluff County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Goshen County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, 
and Torrington
208 PM MDT Tue Jul 27 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT WEDNESDAY
NIGHT...

* WHAT...Heat index values around 100 degrees expected.

* WHERE...In Wyoming, Niobrara County and Goshen County. In 
  Nebraska, Dawes County, Box Butte County, Scotts Bluff County, 
  Northern Sioux County and Southern Sioux County. 

* WHEN...From Noon Tuesday to Midnight MDT Wednesday night.

* IMPACTS...Hot temperatures and high humidity may cause heat
  related illnesses to occur. 

* ADDITIONAL DETAILS...Low temperatures will likely exceed 70
  degrees for most of tonight, which may not give relief from the
  daytime heat. Please stay hydrated.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
881 
WWUS75 KCYS 280800
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
200 AM MDT Wed Jul 28 2021

NEZ002-003-019-095-096-WYZ102-108-290000-
/O.CON.KCYS.HT.Y.0001.000000T0000Z-210729T0600Z/
Dawes County-Box Butte County-Scotts Bluff County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Goshen County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, 
and Torrington
200 AM MDT Wed Jul 28 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Heat index values up to 103 degrees expected.

* WHERE...In Wyoming, Niobrara County and Goshen County. In 
  Nebraska, Dawes County, Box Butte County, Scotts Bluff County, 
  Northern Sioux County and Southern Sioux County.

* WHEN...Until Midnight MDT Wednesday night.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  related illnesses to occur.

* ADDITIONAL DETAILS...Low temperatures will likely exceed 70
  degrees, which may not give relief from the daytime heat. 
  Please stay hydrated.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
568 
WWUS75 KCYS 290252
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
852 PM MDT Wed Jul 28 2021

NEZ002-003-019-095-096-WYZ102-108-290400-
/O.CAN.KCYS.HT.Y.0001.000000T0000Z-210729T0600Z/
Dawes County-Box Butte County-Scotts Bluff County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Goshen County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, 
and Torrington
852 PM MDT Wed Jul 28 2021

...HEAT ADVISORY IS CANCELLED...

Temperatures have lowered below 90 degrees across eastern Wyoming
and most of western Nebraska late this evening. Therefore, the
Heat Advisory has been cancelled for the rest of the evening.
Cooler daytime temperatures in the upper 80s to middle 90s are
expected on Thursday with even cooler temperatures expected by the
weekend. 

$$

tt

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this heat advisory went out at Jul 26, 6:33 PM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 26, 6:33 PM MDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Cheyenne WY
633 PM MDT Mon Jul 26 2021

.SHORT TERM...(This evening through Wednesday)
Issued at 244 PM MDT Mon Jul 26 2021

Not many changes to the previous forecast package with quiet
weather expected through early Wednesday. Current KCYS radar loop
shows some occasional shower activity developing in the mountains
early this afternoon. A few lightning strikes are noted as well,
mainly in the Snowy Range and Northern Laramie Range. Generally,
this activity has been short-lived and has dissipated pretty
quick. Added isolated showers/tstorms to the mountain zones this
evening, but not expecting much, if any, rainfall from these
showers. Otherwise, hot temperatures observed this afternoon with
readings in the 90s to around 102 across the northern Nebraska
panhandle. It has been hazy, due to the wildfires across the
intermountain west, but expect this haze to lower in concentration
through Wednesday before wind shift into the west.

Primary forecast concern Tuesday and Wednesday will be the heat
and the eventual return of the monsoon later on Wednesday. Thought
about issuing a Heat Advisory for the northern Nebraska panhandle
on Wednesday, but dewpoints will likely be pretty low and result
in heat indices around or slightly lower than 100 degrees. In
addition, an easterly breeze should keep conditions from becoming
too oppressive. Otherwise, all models show the center of the upper
level high shifting east on Wednesday. This will likely be the
hottest day of the week with mid to upper 90s possible even for
locations such as Cheyenne and portions of Carbon county. As the
center of the high moves east, monsoon moisture will slowly start
to advect northward across central Wyoming. Kept 20 to 40 percent
POP for widely scattered showers/thunderstorms for Carbon and
Albany county as PW's increase between 0.75 to 1.00 inch.
Thunderstorms are not expected to be severe due to long/skinny
CAPE profiles and little 0-6km shear.

.LONG TERM...(Wednesday night through Sunday)
Issued at 300 AM MDT Mon Jul 26 2021

The anticipated pattern shift is still progged to commence with
the center of the upper level high over KS/NE. This will open the
door for subtropical/monsoonal moisture to advect northward over
the Central Rockies and High Plains. Isolated to scattered showers
and thunderstorms will develop during the afternoon over
southeast WY, spreading east into the NE Panhandle in the evening.
The ridge center slowly settles toward the Southern Plains and
Lower MS Valley through the remainder of the forecast period.
Precipitable water increases from 0.70 to 1.0 inch Thursday, to
1.0 to 1.3 inches this weekend. Thermodynamics are unimpressive
with tall skinny CAPEs and weak 0-6km effective shear. The main
concerns will be the potential for locally heavy rainfall and
increasing risk for burn scar flash flooding/debris flows. High
temperatures in the 90s and lower 100s Wednesday will gradually
cool into the 80s this weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 626 PM MDT Mon Jul 26 2021

VFR prevails w/ FEW to SCT coverage of mid-level cumulus lingering
across western and northern areas this evening. SKC conditions are
expected for all terminals tonight through early Tue. Expect light
winds overnight w/ gusts to 20 knots developing by 18z Tuesday for
most terminals.

&&

.FIRE WEATHER...
Issued at 152 PM MDT Mon Jul 26 2021

Minimal fire weather concerns will continue this week. No fire
weather concerns expected next weekend as plentiful monsoon
moisture will push north into the Front Range and central
Wyoming. Daytime relative humidities will occasionally lower into
the teens through Wednesday afternoon mainly due to the hot and
near record high temperatures over the region. However, relatively
light winds are expected due to the position of the upper level
high over the northern and central front range. Showers and
thunderstorms will increase in coverage after Wednesday with
scattered to numerous showers and thunderstorms expected by Friday
and through next weekend.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...MAJ
AVIATION...CLH
FIRE WEATHER...TJT
Hazardous weather outlook, Jul 26, 3:16 AM MDT, 16 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
316 AM MDT Mon Jul 26 2021

NEZ002-003-019>021-054-055-095-096-WYZ101>119-270930-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
316 AM MDT Mon Jul 26 2021

This hazardous weather outlook is for the western Nebraska
Panhandle...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Expect filtered sunshine from areas of smoke and haze aloft. It
will be hot outside the mountains with afternoon highs in the 90s
to lower 100s. Follow heat safety rules.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Hot afternoon temperatures are forecast Tuesday and Wednesday.

Chances for afternoon and evening showers and thunderstorms will
increase beginning Wednesday and last through the weekend. The
threat for severe weather is low, however locally heavy rainfall
over area burn scars may increase the risk for flash flooding and
debris flows.

.Spotter information statement...

Spotter activation will not be required.

Nearby

Heat Advisories in Nebraska, 2021Heat Advisories in Wyoming, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.